Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

HELP!!! I dont know how to deal with this UPDATE

Anonymous
Posted by Anonymous
  • 41 Replies
Hi ladies im new here but im so nervous im going to stay anonymous im sorry. Just last week I found out my DH is depressed and I dont know how to help him they started him on wellbutrin 150mg once daily and it freaks me out. 30 minutes after he takes it he hit this extreme energetic high and then crashes super low. He says hes not suicidal which is great but I feel so bad for him I want to help him I want to save him but I dont what to do. I keep telling him its not his fault ill love him no matter what. I dont want to leave im just worried. This is stressing me out so bad because I cant help him and I just want my dh back. Does this get better? Im so worried about him he says he feels pure unhappiness but its not pertaining to myself or our kids just the void he cant figure out. Please help any advice would be great.

Update: hi ladies I just wanted to tell everyone thank you on Tuesday my DH came home and oh my goodness I saw light in his eyes and a smile on his face and he told me "I feel good today I havent had one depressive thought all day"!!! Tuesday was going to be the day we pulled the plug on his wellbutrin and im so glad we didnt because I saw my husband in there and he was laughing and active with our children again. Again today he came home happy and feeling good im glad we didn't give up things can only get better from here im so happy.



Update: this is terrible he was doing so good and now hes purely angry and hes giving up. He wanys to move out now and hes been drinking heavily. im talking 4 beers in 25 minutes heavy. I dont know what to do hes completely withdrawn and angry.
Posted by Anonymous on Aug. 25, 2014 at 1:28 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lexismom90
by Silver Member on Aug. 25, 2014 at 2:05 AM
Can you go to counseling with him? Maybe talk with everyone together, see what he thinks you can do to help him. Look info up online, it has helped my Dh a lot in trying to deal with me. I have never been on Wellbutrin but if he is having some bad side effects (really energetic, and crashing really bad) he might want to talk I his dr and see if there is something else that will help him better and not cause him to crash so bad. Really the most important thing is to try to be supportive. I know it can be hard but it usually isn't always bad.
Anonymous
by Anonymous 1 - Original Poster on Aug. 25, 2014 at 2:48 AM
Right now we're in marriage counseling but he goes to our counselor alone too. Ive looked online and I cant find anything helpful on how to help him im just so worried and im begining to feel hopeless now. I told him to call his doctor and he wants to wait it out. Thank you for sharing with me. I just want stuff to get better.

Quoting lexismom90: Can you go to counseling with him? Maybe talk with everyone together, see what he thinks you can do to help him. Look info up online, it has helped my Dh a lot in trying to deal with me. I have never been on Wellbutrin but if he is having some bad side effects (really energetic, and crashing really bad) he might want to talk I his dr and see if there is something else that will help him better and not cause him to crash so bad. Really the most important thing is to try to be supportive. I know it can be hard but it usually isn't always bad.
lucy164
by Peggy on Aug. 25, 2014 at 8:00 AM

How long has he been seeing a psychiatrist?  I'm wondering about those huge mood swings that it may be bipolar disorder. Mental illness does get better in time with the right meds.  You are doing the right thing by supporting him.  He needs that badly right now.

bambismom
by Silver Member on Aug. 25, 2014 at 8:08 AM

Has he always had these highs and lows?   The medication usually takes several weeks to work, or not work, so I'm just wondering.  You need to give it some time.  As long as he is not violent, just be patient, mama.  ((((((HUGS)))))))))welcome

lyrick24
by Ruby Member on Aug. 25, 2014 at 8:12 AM

 just be there to support him. He may need to be on wellbutrin twice a day if he is not on the long acting kind. I take 300 mg of the long acting in the morning to.e. The Dr may have to adjust his dosage. Have him talk it over with his Dr. He needs all the support and understanding you can give him right now. He can get through this.

leahbeah143
by Leah on Aug. 25, 2014 at 9:41 AM

hugs! he's lucky that he has you to be there for him :-)

Hopefully once the meds fully get into his system, his moods will even out. If nothing changes, he may need to try a different medication.

captainjack
by Bronze Member on Aug. 25, 2014 at 2:00 PM

How long has he took the meds?

matreshka
by Ruby Member on Aug. 25, 2014 at 4:40 PM
1 mom liked this

wellbutrin can do that, and its very important that the talks to his doc asap about the mood swings. the medication should ideally make him more even and up not up and down.

the honest truth is, he may very well come out of this a different person.  I don't know of anyone who goes back to the way they were after dealing with mental illness, even if its transient.  It changes us all, but mostly for good, so there is a plus side to it all.  in the end, it is his journey, and he has to put forth the effort with his odc, therapist and most importantly himself, to get better.

Anonymous
by Anonymous 1 - Original Poster on Aug. 25, 2014 at 6:38 PM
He just sees a counselor and they cant figyre anything out. Hes never been high and then low until he started the medicine.... im trying to support him but hes making reckless choices and I dont know how long im going to be able to handle this. Im worried I dont want to give up on him..

Quoting lucy164:

How long has he been seeing a psychiatrist?  I'm wondering about those huge mood swings that it may be bipolar disorder. Mental illness does get better in time with the right meds.  You are doing the right thing by supporting him.  He needs that badly right now.

Anonymous
by Anonymous 1 - Original Poster on Aug. 25, 2014 at 6:40 PM
Hes never had highs and lows he just started his medicine last week I want to say Thursday. ..
Hes not violent hes just making poor reckless choices that im afraid are goin to rip our family apart because I cant support the actions. Thank you so much I just want to help him but I dont know how :-/.

Quoting bambismom:

Has he always had these highs and lows?   The medication usually takes several weeks to work, or not work, so I'm just wondering.  You need to give it some time.  As long as he is not violent, just be patient, mama.  ((((((HUGS)))))))))welcome

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)